0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
ARTICLE |

Drug Interactions and Toxicity-Reply

Dennis J. Chapron, MS
Arch Intern Med. 1980;140(6):865-866. doi:10.1001/archinte.1980.00330180139050.
Text Size: A A A
Published online

Dr Bussey questions whether our patient ever exhibited signs and symptoms of digoxin toxicity; he should take note of the following. The dramatic change in the status of our patient occurred approximately two weeks after the discontinuation of use of a potent hepatic enzymeinducing agent (ie, pentobarbital sodium). This suggests that a drug-related cause is possible and must be investigated, since it is well known that it may take several weeks for the level of hepatic drug metabolizing enzymes to return to normal after use of an enzyme-inducing agent like a barbiturate is discontinued.1 My colleagues and I believe that our patient's complaints of weakness, anorexia, general malaise, and, finally, severe nausea with intermittent vomiting were probably due to digoxin intoxication, which was precipitated by the gradually rising quinidine levels subsequent to the discontinuation of pentobarbital therapy. It should be stressed that noncardiac manifestations of digoxin toxicity may precede

Topics

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

First Page Preview

View Large
First page PDF preview

Figures

Tables

References

Correspondence

CME
Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.
Submit a Comment

Multimedia

Some tools below are only available to our subscribers or users with an online account.

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Related Content

Customize your page view by dragging & repositioning the boxes below.

Jobs
brightcove.createExperiences();